Alert archive / Montana / High Wind Warnings in 2015
High Wind Warning 6, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Feb 7, 2015, 5:13 AM MST for Phillips County, Montana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2015, 5:13 AM MST (12:13 UTC)
- Expired
- Feb 7, 2015, 9:21 AM MST
- In force
- 4 hr
- Issued by
- NWS Glasgow, MT
County Phillips County, MT
The radar
The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 12:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 0.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2351 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
147 WWUS75 KGGW 071213 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 513 AM MST SAT FEB 7 2015 MTZ060-071700- /O.NEW.KGGW.HW.W.0006.150207T1213Z-150207T1700Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 513 AM MST SAT FEB 7 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM MST THIS MORNING FOR ELEVATIONS ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING FOR ELEVATIONS ABOVE 3000 FEET...WHICH IS IN EFFECT UNTIL 10 AM MST THIS MORNING. * TIMING...EARLY THIS MORNING. WINDS WILL DIMINISH BY LATE MORNING. * WINDS...WEST 30 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...THERE ARE STRONG CROSS WINDS ON US HIGHWAY 191 FROM SOUTH OF MALTA TO THE ZORTMAN AREA. THE STRONG CROSS WINDS WILL MAKE TRAVEL ON HIGHWAY 191 HAZARDOUS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
988 WWUS75 KGGW 071621 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 921 AM MST SAT FEB 7 2015 MTZ060-071730- /O.CAN.KGGW.HW.W.0006.000000T0000Z-150207T1700Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 921 AM MST SAT FEB 7 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. WIND HAS DIMINISHED TO LESS THAN 40 MPH. THEREFORE THE HIGH WIND WARNING FOR SOUTHWEST PHILLIPS COUNTY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Feb 7, 3:19 AM MST, 1 hour 54 minutes earlier.
Area forecast discussion, Feb 7, 3:19 AM MST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 319 AM MST SAT FEB 7 2015 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH MONDAY... SYNOPTIC SET UP... THE COLDEST AIR OF THE NORTHERN HEMISPHERE IS CURRENTLY BOTTLED UP NORTH OF THE CANADIAN PRAIRIE PROVINCES. A WARM RIDGE RUNS UP THE GREAT PLAINS FROM TEXAS TO SOUTH DAKOTA. A COOL PACIFIC TROUGH RUNS FROM SOUTHERN BRITISH COLUMBIA DOWN INTO NORTHERN CALIFORNIA. THERE IS A LITTLE BIT OF SOUTHWEST FLOW OVER SOUTHERN MONTANA... IDAHO... AND WYOMING.... BUT FOR THE MOST PART FLOW ACROSS NORTHEAST MONTANA IS ZONAL WITH ONLY WEAK SHORTWAVES AT PLAY. TODAY THROUGH TONIGHT... FIRST WEAK SHORTWAVE WILL PASS THROUGH THE AREA WITH PACIFIC MOISTURE. BUT WITH DOWNSLOPE WINDS KEEPING TEMPERATURES WELL ABOVE NORMAL FOR THIS TIME OF THE YEAR MOST OF THE PRECIPITATION SHOULD BE IN THE FORM OF RAIN. SUNDAY THROUGH SUNDAY NIGHT... SHORTWAVE WILL EXIT AND VERY SMALL RIDGE FROM OFF THE COAST OF CALIFORNIA WILL AMPLIFY OVER THE ROCKY MOUNTAINS AND MAKE THINGS DRY FOR ABOUT 24 HOURS. MONDAY... TIP OF THE AMPLIFIED RIDGE WILL PASS BY THE AREA AND FORM A SHORTWAVE AT THE TOP WEST SIDE OF THE RIDGE. MODIFIED ARCTIC AIR WILL BE DRAGGED DOWN FROM ALBERTA AND SASKATCHEWAN AND PACIFIC MOISTURE WILL BE PUMPED INTO THE REGION BY THE FLOW. PRECIPITATION WILL START AS RAIN... BUT FREEZING RAIN AND SLEET WILL BE ABLE TO SNEAK IN ALONG THE HIGHLINE DURING THE AFTERNOON HOURS. CONFIDENCE IN PLACEMENT AND TIMING IS BELOW AVERAGE AT THIS TIME AS FEATURES ARE SO SMALL THAT THEY COULD EASILY GO OUT OF PHASE WITH EACH OTHER IN FUTURE RUNS. GAH .LONG TERM...MONDAY NIGHT THROUGH SATURDAY... SHORTWAVE TROUGH MONDAY NIGHT AND TUESDAY WILL BRING A COLD FRONT THROUGH THE AREA. AT THIS POINT... IT LOOKS LIKE THE COLD FRONT WILL MOVE THROUGH NORTHEAST MONTANA TUESDAY MORNING. THERE IS ENOUGH MOISTURE WITH THIS WAVE THAT THERE COULD BE PRECIPITATION MONDAY NIGHT AND TUESDAY. TEMPERATURES REMAIN ABOVE FREEZING ALOFT SO THAT THE PRECIP TYPE WILL BE EITHER RAIN OR FREEZING RAIN DEPENDING ON SURFACE TEMPERATURES. THE BEST CHANCE OF PRECIP MONDAY NIGHT WILL BE IN THE NORTHEAST WHICH IS EXPECTED TO BE NORTHEAST OF THE SURFACE LOW. LESS MOISTURE IS EXPECTED WITH THE COLD FRONT SO WILL LIMIT POPS TO A SLIGHT CHANCE FOR NOW. ALSO... COLD AIR ADVECTION WILL TURN PRECIP TYPE TO SNOW. HIGHS ON TUESDAY WILL BE DEPENDENT ON THE ACTUAL TIMING OF THE FRONT. TUESDAY NIGHT AND WEDNESDAY...CANADIAN SURFACE HIGH BUILDS INTO NORTHEAST MONTANA WITH TEMPERATURES COLDER THAN THEY HAVE BEEN LATELY BUT FAIRLY CLOSE TO NORMAL OR SLIGHTLY BELOW. EXPECT DRY WEATHER. FOR THE REMAINDER OF THE WEEK...RIDGE TO THE WEST SLOWLY BUILDS INTO MONTANA. HOWEVER...FLOW ALOFT GENERALLY REMAINS NORTHWEST OVER THE FORECAST AREA AS THE RIDGE AXIS REMAINS TO THE WEST. MODELS BRING A WARM FRONT EAST THURSDAY AND THURSDAY NIGHT WITH LITTLE OR NO MOISTURE. WILL MAINTAIN DRY FORECAST. TEMPERATURES WILL BE WARMER IN THE SOUTHWEST THAN IN THE NORTHEAST AS LINGERING SNOW COVER AND LOW LEVEL INVERSIONS ARE EXPECTED TO LIMIT WARMING IN THE NORTHEAST. MODELS DISAGREE ON WHETHER OR NOT A BACK DOOR COLD FRONT FROM THE NORTHEAST WILL REACH NORTHEAST MONTANA FRIDAY OR SATURDAY. EITHER WAY...WILL MAINTAIN COOLER TEMPERATURES IN THE NORTHEAST AND WARMER TEMPERATURES IN THE SOUTHWEST. FORRESTER && .AVIATION... FLIGHT CATEGORY: VFR MOST OF THE TIME. OCCASIONAL PERIODS OF MVFR CONDITIONS ARE POSSIBLE WITH FOG THIS MORNING AND RAIN SHOWERS THIS AFTERNOON AND EVENING. SYNOPSIS: SHORTWAVE TROUGH MOVES THROUGH THE AREA THIS AFTERNOON AND EVENING. STRONG WINDS AS LOW AS 1-2K AGL WILL MAKE FOR WIND SHEAR ISSUES AT TIMES TODAY AND TONIGHT. SOME OF THESE WEST WINDS WILL BE 40-50 KTS. CIGS: BKN WITH MID AND HIGH LEVEL CLOUDS MOST OF THE TIME. MAY SEE SOME LOW VFR LEVEL CLOUDS WITH RAIN SHOWERS THIS AFTERNOON AND EVENING. VISIBILITY: PATCHY FOG COULD REDUCE VISIBILITY TO 3-5SM THIS MORNING OTHERWISE UNRESTRICTED. AREA WINDS: SOUTH TO SOUTHWEST AROUND 10KTS TODAY TURNING TO THE WEST THIS EVENING. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Feb 7, 3:22 AM MST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 322 AM MST SAT FEB 7 2015 MTZ016>027-059>062-081000- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 322 AM MST SAT FEB 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE FOR MIXED PRECIPITATION...INCLUDING FREEZING RAIN... EXISTS ON MONDAY AND MONDAY NIGHT. IF ANY FREEZING RAIN DOES OCCUR...IT MAY RESULT IN TRAVEL DIFFICULTIES. PLEASE CONTINUE TO MONITOR THE LATEST FORECAST FOR DETAILS AS THEY BECOME APPARENT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 2:33 PM MST | Freezing Rain Advisory | GGW | Daniels, Roosevelt, Sheridan | 20 hr |
Nearby
High Wind Warnings in Montana, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.